Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 96, NWS Dodge City, KS

May 27, 2012Ellis County, Rush County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 27, 2012, 8:50 PM CDT for Ellis County, Rush County, Kansas. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2012, 8:50 PM CDT (01:50 UTC)
Expired
May 27, 2012, 9:17 PM CDT
In force
27 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Ellis County, KS, Rush County, KS

The radar

The Dodge City radar (KDDC), 143 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 8:50 PM CDTHAIL 1.25Liebenthal, KS
May 27, 8:51 PM CDTHAIL 1.5Liebenthal, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 3:51 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1744 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1744 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
393 m²/s²
Significant tornado parameter
0.7
Supercell composite
16.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WUUS53 KDDC 280150
SVRDDC
KSC051-165-280230-
/O.NEW.KDDC.SV.W.0096.120528T0150Z-120528T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
850 PM CDT SUN MAY 27 2012

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ELLIS COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN RUSH COUNTY IN CENTRAL KANSAS...

* UNTIL 930 PM CDT

* AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO TWO
  INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED NEAR LA CROSSE...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LIEBENTHAL...
  SCHOENCHEN...
  LORETTA...
  PFEIFER...
  TOULON...
  VICTORIA...
  VICTORIA...
  WALKER...
  EMMERAM...
  MAINLY RURAL AREAS OF EASTERN ELLIS AND NORTHEASTERN RUSH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3913 9903 3870 9904 3869 9902 3867 9902
      3847 9925 3860 9944 3914 9910 3914 9904
TIME...MOT...LOC 0150Z 220DEG 33KT 3860 9926
WIND...HAIL 60MPH 2.00IN

$$

WAH
2 follow-up statements
690 
WWUS53 KDDC 280203
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
903 PM CDT SUN MAY 27 2012

KSC051-165-280230-
/O.CON.KDDC.SV.W.0096.000000T0000Z-120528T0230Z/
RUSH KS-ELLIS KS-
903 PM CDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ELLIS
AND NORTHEASTERN RUSH COUNTIES UNTIL 930 PM CDT...

AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO TWO
INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR LORETTA...AND MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  PFEIFER...
  VICTORIA...
  WALKER...
  MAINLY RURAL AREAS OF EASTERN ELLIS AND NORTHEASTERN RUSH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3872 9929 3914 9904 3913 9903 3870 9904
      3869 9902 3867 9902 3863 9907
TIME...MOT...LOC 0203Z 220DEG 33KT 3869 9916
WIND...HAIL 60MPH 2.00IN

$$

WAH
873 
WWUS53 KDDC 280217
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
917 PM CDT SUN MAY 27 2012

KSC051-165-280227-
/O.CAN.KDDC.SV.W.0096.000000T0000Z-120528T0230Z/
RUSH KS-ELLIS KS-
917 PM CDT SUN MAY 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELLIS AND NORTHEASTERN
RUSH COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3872 9929 3914 9904 3913 9903 3870 9904
      3869 9902 3867 9902 3863 9907
TIME...MOT...LOC 0217Z 220DEG 33KT 3879 9905

$$

WAH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 7:27 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 27, 7:27 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
727 PM CDT SUN MAY 27 2012

...NEW AVIATION AND PUBLIC UPDATE SECTIONS PROVIDED IN THIS
ISSUANCE...

.SYNOPSIS...
ISSUED AT 231 PM CDT SUN MAY 27 2012

WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATE AN UPPER LEVEL TROUGH
OF LOW PRESSURE LIFTING NORTHEAST ACROSS EASTERN MONTANA. A +100KT
UPPER LEVEL JET CORE IS EXITING THE TROUGH AXIS ACROSS NORTHEASTERN
ARIZONA AND CLIMBING NORTHEAST ACROSS COLORADO INTO WESTERN NEBRASKA.
NEAR THE SURFACE, AMPLE LOW LEVEL MOISTURE EXTENDS FROM WESTERN
TEXAS NORTHWARD INTO WESTERN KANSAS WITH H85 DEWPOINTS AROUND 10C TO
12C. A SURFACE TROUGH AND AN ASSOCIATED DRYLINE IS SITUATED ACROSS
EXTREME EASTERN COLORADO NEAR AND ALONG THE COLORADO BORDER.

&&

.UPDATE...
ISSUED AT 726 PM CDT SUN MAY 27 2012

LATEST OBJECTIVE SURFACE ANALYSIS DEPICTS THE DRYLINE STRETCHING
FROM JUST WEST OF HILL CITY TO ROUGHLY 30 MILES WEST OF DODGE.
SURFACE DEWPOINTS IN THE MID 50S TO LOWER 60S AHEAD OF THE DRYLINE
ARE STILL ALLOWING FOR MUCAPE VALUES IN THE 1500-2000 J/KG RANGE PER
RAP ANALYSIS FIELD. THIS ALONG WITH 0-6 KM BULK SHEAR NOW
EXCEEDING 45-50 KNOTS...IS CREATING AN ENVIRONMENT VERY FAVORABLE
FOR SUPERCELLS. HOWEVER...MODEST INHIBITION OF -50 TO -75 J/KG IS
KEEPING CONVECTION VERY LIMITED OVER CENTRAL KANSAS WITH NOTHING
SOUTH OF HIGHWAY 50. THIS IS LIKELY DUE TO THE BETTER UPPER ASCENT
EXISTING CLOSER TO THE RIGHT ENTRANCE REGION OF A 90-100 UPPER JET
OVER NORTH CENTRAL KANSAS AND NEBRASKA. DON'T SEE THIS TREND
CHANGING SOON AND IF ANYTHING CONVECTION WILL SLIP NORTH OF
INTERSTATE 70 AS THE JET STREAK SLIPS INTO THE DAKOTAS. GIVEN THIS
SETUP...WILL AIM FOR SEVERE CONVECTION TO REMAIN HIGHLY LIKELY
EAST OF HIGHWAY 283 AND NORTH OF HIGHWAY 96 THROUGH MID EVENING
WITH ONLY ISOLATED NON-SEVERE CONVECTION AS FAR SOUTH AS HIGHWAY
50. THE REMAINDER OF WESTERN AND AND SOUTH-CENTRAL KANSAS LOOKS
DRY WITH THE ENTIRE AREA DRY BY MIDNIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH TOMORROW)
ISSUED AT 231 PM CDT SUN MAY 27 2012

SHORT RANGE MODELS INDICATE THE NEGATIVELY TILTED UPPER LEVEL TROUGH
TURNING EAST ALONG THE CANADIAN BORDER AND PUSHING INTO THE NORTHERN
PLAINS OF NORTH DAKOTA TONIGHT INTO EARLY MONDAY. THIS SYSTEM WILL
BRING THE POSSIBILITY FOR SHOWERS AND THUNDERSTORMS FROM THE UPPER
MIDWEST SOUTHWARD INTO THE CENTRAL PLAINS TONIGHT...INCLUDING AS FAR
SOUTH AS WESTERN KANSAS. AS THE UPPER LEVEL SYSTEM MOVES INTO THE
NORTHERN PLAINS TONIGHT, THE UPPER LEVEL JET CORE ACROSS THE
COLORADO ROCKIES WILL SLOWLY EDGE EAST-NORTHEAST INTO THE WESTERN
HIGH PLAINS. AS THIS OCCURS, THE DRYLINE ASSOCIATED WITH THE SURFACE
TROUGH NEAR THE COLORADO BORDER WILL SHARPEN AS IT PUSHES EAST
ACROSS WESTERN KANSAS THROUGH THIS EVENING PROVIDING INCREASED LOW
LEVEL FORCING. PLENTY OF INSTABILITY WILL BE IN PLACE AS WELL WITH
STEEP LOWER/MID LEVEL LAPSE RATES ALONG WITH CAPE VALUES IN EXCESS
OF 2000 J/KG AHEAD OF THE DRYLINE. AS A RESULT, THUNDERSTORMS ARE
LIKELY TO DEVELOP ALONG AND AHEAD OF THE DRYLINE LATE THIS AFTERNOON
AND EVENING AS THE CAPPING INVERSION ERODES. ALTHOUGH TIMING
COULD BE AN ISSUE AS IT PERTAINS TO THE EROSION OF THE CAP, THE BEST
CHANCE FOR THUNDERSTORM DEVELOPMENT INITIALLY IS EXPECTED TO BE EAST
OF A SCOTT CITY TO LIBERAL LINE LATE THIS AFTERNOON WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREAT. ALTHOUGH LCL'S WILL INITIALLY
BE TOO HIGH TO SUPPORT TORNADO DEVELOPMENT THIS AFTERNOON, A FEW
TORNADOES COULD BE POSSIBLE WITH THE STRONGEST STORMS THIS EVENING.
THE BETTER CHANCE FOR THIS WILL BE ACROSS CENTRAL KANSAS AFTER LCL'S
BEGIN TO LOWER WITH ANY ONGOING CONVECTION AND WHERE BETTER DEEP
LAYER SHEAR CONDITIONS WILL EXIST. PRECIP CHANCES COME TO AN END
EARLY MONDAY AS MUCH DRIER AIR FILTERS SOUTHWARD INTO WESTERN KANSAS
BEHIND THE ADVANCING SURFACE TROUGH/FRONTAL BOUNDARY.

COOLER TEMPERATURES ARE LIKELY TONIGHT IN WAKE OF THE WEAK COLD
FRONTAL PASSAGE EXPECTED DURING THE OVERNIGHT HOURS. COOLER AIR WILL
FILTER SOUTH INTO WESTERN KANSAS LATE TONIGHT WITH H85 TEMPERATURES
DROPPING INTO THE MID TO UPPER TEENS(C). LIGHT WINDS AND CLEARING
SKIES SHOULD ALLOW LOWS TO DROP DOWN INTO THE 50S(F) FOR THE MOST
PART WITH LOWER 60S(F) STILL POSSIBLE IN SOUTH CENTRAL KANSAS.
FOR MONDAY, MORE SEASONAL TEMPERATURES ARE EXPECTED AS A WEAK
SURFACE HIGH DRIFTS EAST ACROSS WESTERN KANSAS KEEPING THE SLIGHTLY
COOLER AIR IN PLACE. THE NAM AND GFS SHOW H85 TEMPERATURES RANGING
AROUND 20C ACROSS SOUTH CENTRAL AND SOUTHWEST KANSAS WITH LIGHT AND
VARIABLE WINDS THROUGHOUT THE DAY. LOOK FOR HIGHS GENERALLY UP INTO
THE 80S(F) MONDAY AFTERNOON.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 231 PM CDT SUN MAY 27 2012

THE 12Z GFS AND ECMWF ARE IN PRETTY DECENT AGREEMENT SHOWING THE
UPPER LEVEL WAVE/CLOSED LOW TRACKING ALONG THE CANADIAN BORDER INTO
THE HUDSON BAY REGION. TO THE SOUTH, MUCH OF THE CONUS WILL BE UNDER
FAIRLY ZONAL FLOW. THE WEATHER ACROSS SOUTHWEST KANSAS WILL BE
FAIRLY QUIET MONDAY NIGHT AS THE REGION WILL BE UNDER WEAK SURFACE
HIGH PRESSURE TO THE NORTH OF A NEARLY STATIONARY FRONT OVER
OKLAHOMA. SURFACE LOW PRESSURE WILL REMAIN TO THE SOUTH IN THE TEXAS
PANHANDLE AND SOUTHERN OKLAHOMA THROUGH WEDNESDAY. MOIST LOW LEVEL
EASTERLY FLOW WILL BE OCCURRING NORTH OF THE FRONT OVER SOUTHWEST
KANSAS. THE GFS AND ECMWF SHOW ANOTHER SHORTWAVE TROUGH MOVING OUT
OF THE WESTERN STATES TOWARD THE CENTRAL PLAINS ON WEDNESDAY. THE
12Z CANADIAN ALSO SHOWS THIS WAVE BUT IS MUCH MORE AGGRESSIVE IN
CLOSING IT OFF INTO AN UPPER LOW OVER THE CENTRAL AND SOUTHERN
PLAINS. THE CANADIAN ENSEMBLE MEMBERS DO NOT SUPPORT THIS SOLUTION
AND TEND TO KEEP THE WAVE OPEN LIKE THE OTHER MODELS. AT ANY RATE,
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT SHOULD BE THE PERIOD WITH THE
BEST CHANCES FOR PRECIPITATION ACROSS SOUTHWEST KANSAS WITH PWAT
VALUES AROUND OR OVER AN INCH.

LATER IN THE WEEK THE UPPER FLOW WILL BE MORE NORTHWESTERLY OVER THE
CENTRAL HIGH PLAINS. WITH LOW LEVEL EAST TO SOUTHEAST FLOW
CONTINUING, WE COULD SEE OPPORTUNITIES FOR AFTERNOON THUNDERSTORMS
TO DEVELOP OVER THE HIGHER TERRAIN TO THE WEST AND POSSIBLY MOVE OUT
INTO SOUTHWEST KANSAS DURING THE EVENING/OVERNIGHT HOURS.

UPPER LEVEL RIDGING IS FORECAST TO BUILD EAST OVER THE CENTRAL PART
OF THE COUNTRY BY THE WEEKEND. AFTER A FEW DAYS OF TEMPERATURES IN
THE 70S AND 80S, WE SHOULD SEE HIGHS CLIMBING BACK INTO THE UPPER
80S AND 90S BY THE WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 726 PM CDT SUN MAY 27 2012

STRONG TO SEVERE THUNDERSTORMS MOVING JUST EAST OF A DRYLINE OVER
WESTERN KANSAS CONTINUE TO SHIFT QUICKLY NORTHEAST WITHIN THE HYS
TERMINAL AREA. LARGE HAIL UP TO GRAPEFRUIT IN SIZE ALONG WITH
DAMAGING WINDS UP TO 70 MPH MAY BE POSSIBLE WITH THESE STORMS
THROUGH MID EVENING. OTHERWISE...THE ATMOSPHERE REMAINS MORE
CAPPED AT DDC WHILE GCK IS IN THE STABLE DRY AIR BEHIND THE
DRYLINE WHICH WILL LEAVE THESE TERMINALS DRY. ATTENTION THEN
SHIFTS TO LATER THIS EVENING TO EARLY OVERNIGHT AS A COLD FRONT
SLIPS THROUGH WESTERN KANSAS. HOWEVER, OTHER THAN WINDS TURNING TO
THE NORTHWEST AT AROUND 10 TO 15 KNOTS...LITTLE ELSE IS
ANTICIPATED FOR HYS, DDC, AND GCK TERMINALS INTO TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  53  85  56  83 /  50   0   0  20
GCK  52  83  53  82 /  30   0   0  10
EHA  50  83  53  85 /  10   0   0  10
LBL  52  85  56  85 /  30   0   0  10
HYS  53  83  53  81 /  70   0   0  10
P28  63  88  62  85 /  50   0  10  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AJOHNSON
SYNOPSIS...JJOHNSON
SHORT TERM...JJOHNSON
LONG TERM...GERARD
AVIATION...AJOHNSON
Hazardous weather outlook, May 27, 5:48 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
548 PM CDT SUN MAY 27 2012

KSZ030-031-043>046-061>066-074>081-084>090-281145-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
548 PM CDT SUN MAY 27 2012 /448 PM MDT SUN MAY 27 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE DEVELOPING AND EXPANDING IN COVERAGE LATE THIS
AFTERNOON TO EARLY EVENING ALONG A HAYS TO DODGE CITY TO MEADE
LINE. CONDITIONS CONTINUE TO FAVOR A MODERATE THREAT OF SEVERE
THUNDERSTORMS EAST OF A WAKEENEY TO LIBERAL LINE THROUGH THIS
EVENING TO EARLY OVERNIGHT HOURS.

THUNDERSTORMS WITHIN THIS THREAT AREA WILL BE CAPABLE OF
PRODUCING VERY LARGE HAIL UP TO BASEBALL SIZE IN DIAMETER ALTHOUGH
A FEW REPORTS OF GRAPEFRUIT TO SOFTBALL SIZE HAIL OR POSSIBLY
LARGER...IS NOT OUT OF THE QUESTION. FURTHER, DAMAGING WINDS UP TO
70 OR 80 MPH WILL ALSO BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL RETURN EACH LATE AFTERNOON AND EARLY
NIGHT TIME PERIOD FROM TUESDAY INTO SATURDAY. AT THIS TIME,
SEVERE STORMS WITH HAIL UP TO TENNIS BALL SIZE AND WIND GUSTS UP TO
70 MPH APPEAR MORE LIKELY WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED AFTER 6 PM THIS EVENING OVER
SOUTHWEST KANSAS...ESPECIALLY EAST OF A HAYS TO DODGE CITY LINE.

EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE
PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

AWJ

In the hours before

Local storm report, May 27, 7:46 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
746 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             5 NE RANSOM             38.68N 99.87W
05/27/2012  E1.75 INCH       NESS               KS   PUBLIC

&&

GERARD
Local storm report, May 27, 8:00 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
800 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             NNE RANSOM              38.64N 99.93W
05/27/2012  E0.88 INCH       NESS               KS   PUBLIC

0722 PM     HAIL             4 ENE RANSOM            38.66N 99.86W
05/27/2012  E2.00 INCH       NESS               KS   PUBLIC

&&

GERARD
Local storm report, May 27, 8:02 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
802 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             CEDAR BLUFF             38.78N 99.73W
05/27/2012  E1.00 INCH       TREGO              KS   PUBLIC

&&
Local storm report, May 27, 8:04 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
804 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     HAIL             1 N ELLIS               38.95N 99.56W
05/27/2012  E1.00 INCH       ELLIS              KS   PUBLIC

&&
Local storm report, May 27, 8:15 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
815 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             8 NW BURDETT            38.28N 99.62W
05/27/2012  E1.75 INCH       NESS               KS   PUBLIC

&&
Special weather statement, May 27, 8:36 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
836 PM CDT SUN MAY 27 2012

KSZ031-046-280215-
ELLIS-RUSH-
836 PM CDT SUN MAY 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RUSH AND SOUTHEASTERN
ELLIS COUNTIES...

AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA CROSSE...MOVING NORTHEAST AT 40 MPH.

LAT...LON 3884 9903 3870 9904 3869 9902 3862 9903
      3848 9924 3851 9954 3885 9935
TIME...MOT...LOC 0136Z 228DEG 35KT 3855 9931

WAH

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:12 PM CDTSevere Thunderstorm WarningDDCEllis18 min
May 27, 7:16 PM CDTSpecial Weather StatementDDCTrego44 min
May 27, 7:21 PM CDTSevere Thunderstorm WarningDDCEllis, Ness, Trego54 min
May 27, 7:42 PM CDTSpecial Weather StatementDDCEllis33 min
May 27, 7:55 PM CDTSevere Thunderstorm WarningDDCEllis, Hodgeman, Ness, Pawnee, Rush, Trego50 min
May 27, 8:05 PM CDTSevere Thunderstorm WarningDDCEllis, Trego25 min
May 27, 8:36 PM CDTSpecial Weather StatementDDCRush39 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.